Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
acneguitarist

18 Years Old, Month 5, It Finally Happened - Hair Loss

Recommended Posts

Well... Pretty sure I am experiencing some Accutane related hair loss. I'm 18. Not too down about it except that prom is this Saturday. My cowlick has always bugged me and I have always been self conscious about it, but I am fairly positive that my hair is thinning on the back of my head away from my cowlick. It's like the back of my head, not my "crown". No matter what I do it just looks way thinner. And it's not like male pattern baldness, it's weird...

I've been on Accutane for almost 5 complete months. I was on 80 mg a day for a while and was just bumped up to 100 mg a day to kick it for good. 155 pounds.

It really kind of sucks. I haven't had any depression or anything, but last night I had sort of a breakdown with my girlfriend. I feel fine now, had a good day.. It just really sucks!

I also noticed the thinning of my left sideburn area. Just really strange...

Does hair grow back after Accutane? I want to finish my treatment, my acne is not perfectly clear yet although it is way improved. Any one having this experience? I mean I am thinking about shaving my head over summer. Heading to UC Berkeley next fall. I'm still so young.. sucks. neutral.gif

Share this post


Link to post
Share on other sites

Accutane is basically chemotherapy that accumulates in certain places. Hair growth should come back once the vitamin A derivatives are used, but hair loss can sometimes be permanent if irreparable damage is caused - as in, if you kill all the stem cells instead of just inhibiting their growth, there'll be nothing left to grow. 100mg sounds a little high

Share this post


Link to post
Share on other sites

Stop and hope that the hairloss doesn't continue! The rx info says alopecia that may be permanent!

If I remember correctly you have seen the hairloss thread!

Taking 100mg 80mg etc....does not in anyway mean your acne won't return.... Besides Roche says it continues to work even after course is over 2months or sooo!

I guess I should add that 100mg is a toxic dosage, I would even say 80mg is pushing it!

Edited by oli girl

Share this post


Link to post
Share on other sites

I glad to hear your physician had you stop! Most don't! However, I would not go back on accutane even a low dose as hairloss will continue! Your choice though

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×